Wenjie Fang - Efficient recurrence for the enumeration of permutations with fixed pinnacle set

dmtcs:8321 - Discrete Mathematics & Theoretical Computer Science, March 11, 2022, vol. 24, no. 1 - https://doi.org/10.46298/dmtcs.8321
Efficient recurrence for the enumeration of permutations with fixed pinnacle set

Authors: Wenjie Fang

Initiated by Davis, Nelson, Petersen and Tenner (2018), the enumerative study of pinnacle sets of permutations has attracted a fair amount of attention recently. In this article, we provide a recurrence that can be used to compute efficiently the number $|\mathfrak{S}_n(P)|$ of permutations of size $n$ with a given pinnacle set $P$, with arithmetic complexity $O(k^4 + k\log n)$ for $P$ of size $k$. A symbolic expression can also be computed in this way for pinnacle sets of fixed size. A weighted sum $q_n(P)$ of $|\mathfrak{S}_n(P)|$ proposed in Davis, Nelson, Petersen and Tenner (2018) seems to have a simple form, and a conjectural form is given recently by Flaque, Novelli and Thibon (2021+). We settle the problem by providing and proving an alternative form of $q_n(P)$, which has a strong combinatorial flavor. We also study admissible orderings of a given pinnacle set, first considered by Rusu (2020) and characterized by Rusu and Tenner (2021), and we give an efficient algorithm for their counting.


Volume: vol. 24, no. 1
Section: Combinatorics
Published on: March 11, 2022
Accepted on: February 15, 2022
Submitted on: July 30, 2021
Keywords: Mathematics - Combinatorics


Share

Consultation statistics

This page has been seen 402 times.
This article's PDF has been downloaded 472 times.